ARTHUR J. SILVERGLEID, M.D.
To the editor: The recent case report by In wood and Zuliani (1) represents an interesting, and obviously quite rare, occurrence that apparently has prompted the authors to make a misleading, and potentially dangerous, suggestion. On the basis of mild intravascular hemolysis that developed in their patient as a result of the transfusion with extremely high-titered anti-A present in the residual plasma accompanying a unit of group O erythrocytes they suggest "that if this complication is to be avoided, the clinician must rigidly accept the principle that only ABO homologous blood should be transfused to patients." Considering the nationwide chronic
Learn more about subscription options.
Register Now for a free account.
SILVERGLEID AJ. Hemolytic Transfusion Reaction. Ann Intern Med. 1979;90:278. doi: 10.7326/0003-4819-90-2-278_2
Download citation file:
Published: Ann Intern Med. 1979;90(2):278.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only